Alert archive / Missouri / Wind Advisories in 2014
Wind Advisory 11, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Mar 25, 2014, 3:50 PM CDT for 9 counties in Missouri; 7 counties in Kansas. It took effect at Mar 26, 2014, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:50 PM CDT (20:50 UTC)
- In effect from
- Mar 26, 2014, 11:00 AM CDT
- Expired
- Mar 26, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS73 KEAX 252050 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 PM CDT TUE MAR 25 2014 ...HIGH WINDS EXPECTED OVER FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE WEDNESDAY MORNING AND AFTERNOON... KSZ025-102-MOZ001-002-011-012-020-260500- /O.NEW.KEAX.WI.Y.0011.140326T1600Z-140327T0000Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 350 PM CDT TUE MAR 25 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY. * TIMING: WIND SPEEDS WILL INCREASE RAPIDLY BY LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS OF 45 MPH OR HIGHER. * IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 70...HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$
4 follow-up statements
135 WWUS73 KEAX 260352 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1052 PM CDT TUE MAR 25 2014 ...HIGH WINDS EXPECTED OVER FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE WEDNESDAY MORNING AND AFTERNOON... KSZ025-102-MOZ001-002-011-012-020-261200- /O.CON.KEAX.WI.Y.0011.140326T1600Z-140327T0000Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 1052 PM CDT TUE MAR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY. * TIMING: WIND SPEEDS WILL INCREASE RAPIDLY BY LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS OF 45 MPH OR HIGHER. * IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 70... HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$
569 WWUS73 KEAX 260851 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 351 AM CDT WED MAR 26 2014 ...HIGH WINDS EXPECTED OVER FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE WEDNESDAY MORNING AND AFTERNOON... KSZ057-060-103>105-MOZ003-004-013-028-262200- /O.EXA.KEAX.WI.Y.0011.140326T1600Z-140327T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-WORTH-GENTRY- DE KALB-PLATTE- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...GRANT CITY...ALBANY...STANBERRY... PARKVILLE...PLATTE CITY...WESTON 351 AM CDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING: WIND SPEEDS WILL INCREASE RAPIDLY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS OF 45 MPH OR HIGHER. * IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 70... HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ KSZ025-102-MOZ001-002-011-012-020-262200- /O.CON.KEAX.WI.Y.0011.140326T1600Z-140327T0000Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 351 AM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING: WIND SPEEDS WILL INCREASE RAPIDLY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS OF 45 MPH OR HIGHER. * IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 70... HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CDB
581 WWUS73 KEAX 262031 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 331 PM CDT WED MAR 26 2014 ...HIGH WINDS EXPECTED OVER FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE WEDNESDAY MORNING AND AFTERNOON... KSZ025-057-060-102>105-MOZ001>004-011>013-020-028-270000- /O.CON.KEAX.WI.Y.0011.000000T0000Z-140327T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB- BUCHANAN-PLATTE- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...OREGON...SAVANNAH... ST. JOSEPH...PARKVILLE...PLATTE CITY...WESTON 331 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: WIND SPEEDS WILL CONTINUE THROUGH THE EVENING. * WINDS: VERY STRONG SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS OF 45 MPH OR HIGHER. * IMPACTS: WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS LIKE INTERSTATE 70... HIGHWAY 50...HIGHWAY 24 AND HIGHWAY 36. MOTORISTS OF HIGH PROFILE AND LIGHT VEHICLES WILL ENCOUNTER GREATER DIFFICULTY IN DRIVING. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$
260 WWUS73 KEAX 262358 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CDT WED MAR 26 2014 KSZ025-057-060-102>105-MOZ001>004-011>013-020-028-270100- /O.EXP.KEAX.WI.Y.0011.000000T0000Z-140327T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB- BUCHANAN-PLATTE- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...OREGON...SAVANNAH... ST. JOSEPH...PARKVILLE...PLATTE CITY...WESTON 658 PM CDT WED MAR 26 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WHILE BREEZY SOUTH SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THIS EVENING AND INTO THE OVERNIGHT HOURS...HAZARDOUS WINDS WITH GUSTS IN EXCESS OF 45 MPH ARE NO LONGER EXPECTED. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:37 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 25, 12:37 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1237 PM CDT Tue Mar 25 2014 .DISCUSSION... Issued at 320 AM CDT TUE MAR 25 2014 Today: Well below normal temperatures are expected today with high pressure tracking across the area and cold temperatures aloft. It will feel rather chilly through morning as north winds prevail. These are expected to diminish into the afternoon as the center of the high moves through. Wednesday: Strong southerly low-level flow will begin overnight Tuesday and persist through the day Wednesday. This will advect warmer and more moist air aloft into the region and with deep mixing we should be able to climb into the upper 50s and lower 60s. Winds will be quite strong during the afternoon and have increased wind speeds in our western forecast area to the 26 to 28 kt range. Winds may gust close to 40 kts in our west as well. While it won't be as windy across the eastern CWA, it will still be windy and humidity values should be lower in our east as well. Grasses are still mostly cured and with wind gusts near or even higher than the minimum humidity values across most of the forecast area, very high fire danger will exist during the afternoon hours. Thursday: The strong and persistent southerly flow will also transport deeper moisture into the region and scattered to widespread showers are expected to develop during the overnight. During the day, greater instability builds and as a result an increasing number of thunderstorms are expected. Low to mid-level flow is nearly unidirectional with strong winds from the southwest between 850 and 500 mb. Surface winds should be veered to the south/southwest ahead of the front and this may keep this from being a better setup for discrete severe storms. But strong low-level shear, unidirectional winds and modest instability could support some severe wind gusts as any discrete storms should become more linear as the cold front sweeps into the area. The best chances for any severe storms should be along and south of Highway 36 from eastern Kansas early in the afternoon through central Missouri by late in the afternoon or early evening. Storms look to exit our forecast area around 00Z with quieter weather behind the front during the evening and overnight hours. Friday - Monday: In the wake of the front, cooler temperatures are expected for Friday, but this will be a bump in the road as we head into the weekend. Highs Saturday look to be about 15 degrees warmer than Friday as the flow becomes southerly and advects warmer air back into the region. This trend will continue on Sunday which looks like an absolutely gorgeous day to do any Spring yard work as highs will climb into the 70s across the region. The uncertainty builds into Monday however, with the ECMWF developing a strong surface low with plenty of wrap around moisture/clouds moving into eastern Kansas and western Missouri. The forecast is more closely aligned to the 00Z GFS and the previous ECMWF which trended temperatures down but not nearly as much as the latest ECMWF. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1235 PM CDT TUE MAR 25 2014 Main focus is with strong winds this afternoon and then Wednesday morning. Pressure gradient will relax allowing winds to quickly diminish by late afternoon from west to east. Strong warm air advection aloft moving in from the southwest overnight will likely create a narrow winds for LLWS a few hours either side of sunrise. Winds around the 2k ft agl will increase to 50kt+ after 12z over eastern KS and far western MO. With minimal interference from a nocturnal inversion these winds will quickly mix down to the surface by mid morning and create windy conditions. Otherwise...VFR conditions. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...MJ
Hazardous weather outlook, Mar 25, 11:45 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1145 AM CDT TUE MAR 25 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261645- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1145 AM CDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHERLY WINDS ARE ANTICIPATED WEDNESDAY AFTERNOON ACROSS EASTERN KANSAS AND WESTERN MISSOURI. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE WEDNESDAY NIGHT...BUT SHOULD REMAIN BELOW SEVERE LIMITS. HIGH CHANCES FOR THUNDERSTORM ACTIVITY ARRIVE THURSDAY AFTERNOON AND A FEW OF THESE STORMS COULD BECOME SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Wind Advisories in Missouri, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.